Alert archive / Nevada / Lake Wind Advisories in 2012
Lake Wind Advisory 4, NWS Reno, NV
NWS Reno, NV issued this lake wind advisory at Jan 17, 2012, 3:05 PM PST for 5 counties in Nevada; 4 counties in California. It took effect at Jan 18, 2012, 8:00 AM PST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jan 17, 2012, 3:05 PM PST (23:05 UTC)
- In effect from
- Jan 18, 2012, 8:00 AM PST
- Expired
- Jan 18, 2012, 9:00 PM PST
- In force
- 13 hr
- Issued by
- NWS Reno, NV
Counties Alpine County, CA, El Dorado County, CA, Nevada County, CA, Placer County, CA, Churchill County, NV, Douglas County, NV, Lyon County, NV, Pershing County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 46 km from the middle of the area, began a volume at 23:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 11.1 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 0 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 269 m²/s²
- 0-3 km storm-relative helicity
- 326 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
962 WWUS75 KREV 172305 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 305 PM PST TUE JAN 17 2012 CAZ072-NVZ002-181300- /O.NEW.KREV.LW.Y.0004.120118T1600Z-120119T0500Z/ GREATER LAKE TAHOE AREA- 305 PM PST TUE JAN 17 2012 ...LAKE WIND ADVISORY IN EFFECT FROM 8 AM TO 9 PM PST WEDNESDAY FOR LAKE TAHOE... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND ADVISORY FOR LAKE TAHOE...WHICH IS IN EFFECT FROM 8 AM TO 9 PM PST WEDNESDAY. * WINDS: SOUTHWEST 15 TO 25 WITH GUSTS UP TO 35 MPH. * WAVE HEIGHTS: 2 TO 4 FEET...WITH LARGEST WAVES OVER MID LAKE WATERS AND ALONG THE NORTH AND EAST SHORES. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ NVZ004-181300- /O.NEW.KREV.LW.Y.0004.120118T2100Z-120119T0500Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 305 PM PST TUE JAN 17 2012 ...LAKE WIND ADVISORY IN EFFECT FROM 1 PM TO 9 PM PST WEDNESDAY FOR PYRAMID LAKE... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND ADVISORY FOR PYRAMID LAKE...WHICH IS IN EFFECT FROM 1 PM TO 9 PM PST WEDNESDAY. * WINDS: SOUTHWEST 15 TO 25 WITH GUSTS TO 35 MPH. * WAVE HEIGHTS: 2 TO 3 FEET...WITH LARGEST WAVES OVER MID LAKE WATERS AND ALONG NORTH AND EAST SHORES. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ HTTP://WEATHER.GOV/RENO
3 follow-up statements
286 WWUS75 KREV 181158 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 358 AM PST WED JAN 18 2012 CAZ072-NVZ002-190000- /O.CON.KREV.LW.Y.0004.120118T1600Z-120119T0500Z/ GREATER LAKE TAHOE AREA- 358 AM PST WED JAN 18 2012 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 9 PM PST THIS EVENING FOR LAKE TAHOE... A LAKE WIND ADVISORY FOR LAKE TAHOE REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 9 PM PST THIS EVENING. * WINDS: SOUTHWEST 15 TO 25 WITH GUSTS UP TO 40 MPH. * WAVE HEIGHTS: 2 TO 4 FEET...WITH LARGEST WAVES OVER MID LAKE WATERS AND ALONG THE NORTH AND EAST SHORES. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ NVZ004-190000- /O.CON.KREV.LW.Y.0004.120118T2100Z-120119T0500Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 358 AM PST WED JAN 18 2012 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM PST THIS EVENING FOR PYRAMID LAKE... A LAKE WIND ADVISORY FOR PYRAMID LAKE REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM PST THIS EVENING. * WINDS: SOUTHWEST 15 TO 25 WITH GUSTS TO 35 MPH. * WAVE HEIGHTS: 2 TO 3 FEET...WITH LARGEST WAVES OVER MID LAKE WATERS AND ALONG NORTH AND EAST SHORES. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ HTTP://WEATHER.GOV/RENO
902 WWUS75 KREV 182349 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 349 PM PST WED JAN 18 2012 CAZ070-NVZ005-191300- /O.NEW.KREV.WI.Y.0002.120119T1800Z-120120T1200Z/ SURPRISE VALLEY CALIFORNIA-NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...FORT BIDWELL...EMPIRE... GERLACH 349 PM PST WED JAN 18 2012 ...WIND ADVISORY IN EFFECT FROM 10 AM THURSDAY TO 4 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 10 AM THURSDAY TO 4 AM PST FRIDAY. * TIMING: WINDS WILL INCREASE LATE THURSDAY MORNING AND PERSIST THROUGH INTO THURSDAY NIGHT. * WINDS: SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 55 MPH. * IMPACTS: MOTORISTS IN HIGH PROFILE VEHICLES CAN EXPECT DIFFICULT DRIVING CONDITIONS WITH STRONG CROSS WINDS ALONG NORTH-SOUTH HIGHWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ NVZ003-191300- /O.NEW.KREV.WI.Y.0002.120119T2100Z-120120T1200Z/ GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...SPARKS...GARDNERVILLE...VIRGINIA CITY 349 PM PST WED JAN 18 2012 ...WIND ADVISORY IN EFFECT FROM 1 PM THURSDAY TO 4 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 1 PM THURSDAY TO 4 AM PST FRIDAY. * TIMING: WINDS WILL INCREASE THURSDAY AFTERNOON AND PERSIST THROUGH THURSDAY NIGHT. * WINDS: SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 55 MPH. * IMPACTS: MOTORISTS IN HIGH PROFILE VEHICLES CAN EXPECT DIFFICULT DRIVING CONDITIONS WITH STRONG CROSS WINDS ACROSS HIGHWAY 395. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ CAZ072-NVZ002-190500- /O.CON.KREV.LW.Y.0004.000000T0000Z-120119T0500Z/ GREATER LAKE TAHOE AREA- 349 PM PST WED JAN 18 2012 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING FOR LAKE TAHOE... A LAKE WIND ADVISORY FOR LAKE TAHOE REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING. * WINDS: SOUTHWEST 15 TO 25 WITH GUSTS UP TO 40 MPH. * WAVE HEIGHTS: 2 TO 4 FEET...WITH LARGEST WAVES OVER MID LAKE WATERS AND ALONG THE NORTH AND EAST SHORES. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ NVZ004-190500- /O.CON.KREV.LW.Y.0004.000000T0000Z-120119T0500Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 349 PM PST WED JAN 18 2012 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING FOR PYRAMID LAKE... A LAKE WIND ADVISORY FOR PYRAMID LAKE REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING. * WINDS: SOUTHWEST 15 TO 25 WITH GUSTS TO 35 MPH. * WAVE HEIGHTS: 2 TO 3 FEET...WITH LARGEST WAVES OVER MID LAKE WATERS AND ALONG NORTH AND EAST SHORES. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ HTTP://WEATHER.GOV/RENO
823 WWUS75 KREV 190455 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 855 PM PST WED JAN 18 2012 CAZ072-NVZ002-191300- /O.EXP.KREV.LW.Y.0004.000000T0000Z-120119T0500Z/ /O.NEW.KREV.LW.Y.0005.120119T1800Z-120120T0000Z/ GREATER LAKE TAHOE AREA- 855 PM PST WED JAN 18 2012 ...LAKE WIND ADVISORY IN EFFECT FROM 10 AM TO 4 PM PST THURSDAY FOR LAKE TAHOE... ...LAKE WIND ADVISORY WILL EXPIRE AT 9 PM PST THIS EVENING FOR LAKE TAHOE... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND ADVISORY FOR LAKE TAHOE...WHICH IS IN EFFECT FROM 10 AM TO 4 PM PST THURSDAY. THE LAKE WIND ADVISORY FOR LAKE TAHOE WILL EXPIRE AT 9 PM PST THIS EVENING. * THURSDAY WINDS: SOUTHWEST 15 TO 25 WITH GUSTS UP TO 45 MPH. * WINTER WEATHER ADVISORY GOES INTO EFFECT AFTER 4 PM. * WAVE HEIGHTS: 2 TO 4 FEET...WITH LARGEST WAVES OVER MID LAKE WATERS AND ALONG THE NORTH AND EAST SHORES. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ NVZ004-191300- /O.EXP.KREV.LW.Y.0004.000000T0000Z-120119T0500Z/ /O.NEW.KREV.LW.Y.0005.120119T1800Z-120120T1200Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 855 PM PST WED JAN 18 2012 ...LAKE WIND ADVISORY IN EFFECT FROM 10 AM THURSDAY TO 4 AM PST FRIDAY FOR PYRAMID LAKE... ...LAKE WIND ADVISORY WILL EXPIRE AT 9 PM PST THIS EVENING FOR PYRAMID LAKE... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND ADVISORY FOR PYRAMID LAKE...WHICH IS IN EFFECT FROM 10 AM THURSDAY TO 4 AM PST FRIDAY. THE LAKE WIND ADVISORY FOR PYRAMID LAKE WILL EXPIRE AT 9 PM PST THIS EVENING. * THURSDAY WINDS: SOUTHWEST 15 TO 25 WITH GUSTS TO 40 MPH. * WAVE HEIGHTS: 2 TO 3 FEET...WITH LARGEST WAVES OVER MID LAKE WATERS AND ALONG NORTH AND EAST SHORES. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ NVZ003-191300- /O.EXT.KREV.WI.Y.0002.120119T1800Z-120120T1200Z/ GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...SPARKS...GARDNERVILLE...VIRGINIA CITY 855 PM PST WED JAN 18 2012 ...WIND ADVISORY NOW IN EFFECT FROM 10 AM THURSDAY TO 4 AM PST FRIDAY... THE WIND ADVISORY IS NOW IN EFFECT FROM 10 AM THURSDAY TO 4 AM PST FRIDAY. * TIMING: WINDS WILL INCREASE LATE THURSDAY MORNING AND PERSIST THROUGH THURSDAY NIGHT. * WINDS: SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 55 MPH. * IMPACTS: MOTORISTS IN HIGH PROFILE VEHICLES CAN EXPECT DIFFICULT DRIVING CONDITIONS WITH STRONG CROSS WINDS ACROSS HIGHWAY 395. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ CAZ070-NVZ005-191300- /O.CON.KREV.WI.Y.0002.120119T1800Z-120120T1200Z/ SURPRISE VALLEY CALIFORNIA-NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...FORT BIDWELL...EMPIRE... GERLACH 855 PM PST WED JAN 18 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THURSDAY TO 4 AM PST FRIDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THURSDAY TO 4 AM PST FRIDAY. * TIMING: WINDS WILL INCREASE LATE THURSDAY MORNING AND PERSIST THROUGH INTO THURSDAY NIGHT. * WINDS: SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 55 MPH. * IMPACTS: MOTORISTS IN HIGH PROFILE VEHICLES CAN EXPECT DIFFICULT DRIVING CONDITIONS WITH STRONG CROSS WINDS ALONG NORTH-SOUTH HIGHWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ HOON HTTP://WEATHER.GOV/RENO
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this lake wind advisory went out at Jan 17, 3:52 AM PST, 11 hours 13 minutes earlier.
Area forecast discussion, Jan 17, 3:52 AM PST, 11 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RENO NV 352 AM PST TUE JAN 17 2012 .SHORT TERM... FORECAST IN THE SHORT TERM WILL FOCUS ON THE ANTICIPATED PATTERN CHANGE FEATURING AN INFLUX OF PACIFIC MOISTURE INTO THE SIERRA AND WRN NV ALONG WITH GUSTY WINDS AND MILDER TEMPERATURES. ONE MORE DAY OF COLD HIGHS EXPECTED FOR THIS AFTERNOON WITH HIGHS STRUGGLING TO REACH TO THE MID TO UPPER 30S FROM THE TEENS AND SINGLE DIGITS CURRENTLY REPORTED ACROSS MUCH OF THE CWA. WEDNESDAY WILL BEGIN THE TRANSITION TO A WETTER PATTERN WITH A STRONG PACIFIC JET BEGINNING TO STREAM MOISTURE OVER THE NORTHERN CWA BY WED MORNING. WARM AIR ADVECTION FORCED PRECIPITATION WILL AFFECT MAINLY FAR NORTHERN LASSEN AND WASHOE COUNTIES EARLY WEDNESDAY. MOISTURE WILL CONTINUE TO STREAM SOUTH THROUGH WEDNESDAY AFTERNOON ALTHOUGH THE LATEST GFS HAS COME IN DRIER THAN THE LATEST EC/GEM RUNS. SLIGHTLY TRIMMED BACK POPS FARTHER SOUTH IN THE TAHOE AREA DURING THE AFTERNOON WITH THIS GFS DRY TREND. WARM AIR ADVECTION PATTERN AND MODEL SOUNDINGS HINT AT A WEAK NOSE OF WARM AIR ALOFT WHICH MAY RESULT IN MIXED PRECIP IN THE REGION, SO ADDED CHANCES FOR MIXED PRECIP NORTH OF I80 DUE TO UNCERTAINTY IN SNOW LEVELS BY WEDNESDAY AFTERNOON. RIDGE WINDS AND SURFACE GRADIENT WILL INCREASE RESULTING IN RIDGE GUSTS APPROACHING 100 MPH BY WED EVENING AND POTENTIAL LAKE WIND ADVISORIES. SHORTWAVE TROF PUSHES THROUGH THE REGION THURSDAY WHICH WILL MAINTAIN 100+ MPH RIDGE GUSTS AND BREEZY/WINDY CONDITIONS FOR VALLEY AREAS. FEW CHANGES MADE TO THE FORECAST ON THURSDAY AS MOISTURE CONTINUES TO STREAM SOUTH INTO THE SIERRA WITH PRECIPITATION PUSHING OVER INTO WRN NV VALLEYS, LIKELY IN THE FORM OF RAIN WITH DEEP MOISTURE AND STRONG RIDGE LEVEL WINDS IN PLACE. SNOW LEVELS LOOK TO REMAIN ELEVATED ABOVE LAKE LEVEL ON THURSDAY AT AROUND 6,500 FEET. TF .LONG TERM...FRIDAY THROUGH MONDAY... MODELS REMAIN IN GOOD AGREEMENT FOR THE STORM LATE FRI/FRI NIGHT WITH A BREAK SOMETIME SATURDAY BEFORE ANOTHER ARRIVES SATURDAY NIGHT/SUN. OVERALL TREND WITH FRIDAY SYSTEM HAS BEEN TO WEAKEN IT. THIS REALLY SHOWS UP WITH THE 700 MB WINDS WHICH NOW ONLY PEAK AT 60 KTS AND THUS MODEL QPF IS LOWER. STILL, OVERALL IT WILL BE A WET STORM WITH 2-4 INCHES OF WATER NEAR THE CREST AND AROUND A HALF INCH IN WRN NV WITH SOME GUSTY WINDS AT TIMES. THE BIGGEST UNCERTAINTY REMAINS WITH SNOW LEVELS. MODELS ARE TRENDING LOWER NOW, WITH A PERIOD OF WARM AIR ADVECTION AHEAD OF THE SYSTEM. LATEST GFS IS MUCH LOWER INITIALLY AND EVEN EC IS COLDER AT ONSET. HAVE ADJUST SNOW LEVELS DOWN SLIGHTLY FRIDAY TO ACCOUNT FOR THIS. THEREFORE PERIOD OF SNOW LEVELS OF 8-9000 FEET LOOKS TO BE QUITE A BIT SHORTER. BULK OF PRECIP TO FALL LATE FRIDAY AFTERNOON THROUGH MIDNIGHT THEN SLOWLY TAPER OFF FROM NORTH TO SOUTH. SNOW LEVELS WILL ALSO COME DOWN FALLING TO ABOUT 6000 FEET AS THE PRECIP ENDS. OVERALL WINDS WITH THE STORM ARE NOT NEARLY AS IMPRESSIVE SO CAN SEE LOW END ADVISORY LEVEL AT BEST RIGHT NOW. ONCE PRECIP STARTS IN WRN NV WINDS WILL WEAKEN MORE THAN EARLIER THOUGHT DUE TO WEAKER GRADIENTS. WHILE WE WILL SEE SOME RISES ON RIVERS AND STREAMS, THEY DO NOT LOOK TO BE HUGE NOW. IF ANYTHING DOES OCCUR, IT WILL BE ON THE SMALLER CREEKS/STREAMS IN THE SIERRA. EXPECT A BREAK LATE SATURDAY MORNING INTO SATURDAY AFTERNOON ALTHOUGH SOME SNOW SHOWERS WILL CONTINUE WITH UPSLOPE FLOW INTO THE SIERRA. THEN THE NEXT STORM ARRIVES SAT NIGHT AND LASTS INTO SUNDAY. GFS/EC ARE DIFFERENT WITH GFS SHOWING ONE LONG 24 HR STORM, WHILE EC SHOW TWO DISTINCT IMPULSES. EITHER WAY, IMPACTS WILL LIKELY BE THE SAME. SNOW LEVELS ALSO WILL BE LOWER, POSSIBLY STARTING AT THE VALLEY FLOORS FROM I-80 NORTH. THIS ONE COULD BE VERY TRICKY BECAUSE BOTH THE GFS AND EC SHOW A POTENTIAL TONOPAH LOW EVENT. IF SO, WE WILL HAVE TO WATCH FOR SIGNIFICANT SNOW IN WRN NV IN ADDITION TO THE SIERRA. THAT STORM LOOKS TO WIND DOWN SUN NIGHT AND THEN THE MODELS DIVERGE. EC CUTS THE LOW OFF AS IT PASSES THROUGH OVER THE FOUR CORNERS WITH RIDGING OVER OUR AREA. GFS IS FLATTER WITH ANOTHER SIGNIFICANT STORM POSSIBLE MONDAY INTO TUESDAY. ENSEMBLES SUPPORT A MIDDLE OF THE ROAD WITH MON AFTERNOON WET THEN TRENDING DRIER. WILL KEEP MENTION OF PRECIP THROUGH MONDAY NIGHT DUE TO UNCERTAINTY. WALLMANN && .AVIATION... VFR THROUGH TUE EVENING. WINDS LIGHT TODAY THEN INCREASE ON RIDGES TONIGHT BUT VALLEYS TO REMAIN LIGHT. SOME LLWS PSBL AT TAHOE TERMINALS AT 06Z. CIGS WILL REMAIN HIGH EXCEPT NEAR OREGON BORDER. WET SEVERAL DAYS STILL ON TRACK FOR THU-SUN WITH PERIODS OF GUSTY WINDS. ALSO SEVERAL PERIODS OF MVFR-IFR CIGS/VIS IN RA/SN ALONG WITH MTN OBSCN. WALLMANN && .REV WATCHES/WARNINGS/ADVISORIES... NV...NONE. CA...NONE. && HTTP://WEATHER.GOV/RENO
Hazardous weather outlook, Jan 17, 7:09 AM PST, 7 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RENO NV 709 AM PST TUE JAN 17 2012 CAZ070>073-NVZ001>005-181515- SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO- MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY- MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- NORTHERN WASHOE COUNTY- 709 AM PST TUE JAN 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SIERRA... NORTHEAST CALIFORNIA AND WESTERN NEVADA. .DAY ONE...TODAY AND TONIGHT HAZARDOUS WEATHER IS NOT EXPECTED TODAY. TEMPERATURES WILL BE AROUND 10 DEGREES BELOW NORMAL TODAY WITH HIGHS IN THE MID TO UPPER 30S ACROSS MOST OF WESTERN NEVADA AND THE EASTERN SIERRA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A STRONG PACIFIC JET STREAM WILL BRING IN A SERIES OF MOIST STORMS TO THE REGION. SIGNIFICANT PRECIPITATION IN THE FORM OF RAIN AND SNOW IS LIKELY TO BEGIN THURSDAY AFTERNOON ALTHOUGH HOW MUCH WILL FALL IS STILL UNCERTAIN. SNOW LEVELS MAY RISE ABOVE 8000 FEET THURSDAY INTO FRIDAY BEFORE FALLING OVER THE WEEKEND. PERIODS OF GUSTY WINDS WILL ALSO BEGIN AS EARLY AS WEDNESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. O'HARA HTTP://WEATHER.GOV/RENO
The office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 17, 3:05 PM PST | Winter Weather Advisory | REV | Washoe | 21 hr |
Nearby
Lake Wind Advisories in Nevada, 2012Lake Wind Advisories in California, 2012Every lake wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.